Alert archive / Virginia / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 113, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jun 15, 1995, 2:45 PM EDT for Roanoke County, Virginia. It was in force for 45 min.
The area
The counties it named.
The facts
- Issued
- Jun 15, 1995, 2:45 PM EDT (18:45 UTC)
- Expired
- Jun 15, 1995, 3:30 PM EDT
- In force
- 45 min
- Issued by
- NWS Blacksburg, VA
- Area
- Whole counties
County Roanoke County, VA
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.8 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1994 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS01 KRNK 151845 RRA SVRRNK VAC161-775-151930- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 245 PM EDT THU JUN 15 1995 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 330 PM EDT FOR THE FOLLOWING COUNTYS... IN SOUTHWEST VIRGINIA ...ROANOKE COUNTY AND THE INDEPENDENT CITY OF ...SALEM AT 246 RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHEAST SALEM. THIS STORM WAS TRACKING TO THE SOUTHWEST AT 20 MPH. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN... AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 2:09 PM EDT, 36 minutes earlier.
Area forecast discussion, Jun 15, 2:09 PM EDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 200 PM EDT THU JUN 15 1995 DISCUSSION... RUNNING LATE SO ITS A QUICKY... RW/TRW DEVLPING ACRS SRN AND WRN PART OF CWA. SCENARIO SHUD BE SIMILAR TO YDY...EXCPT PROB FEW TRW. TWD OR SHRTLY AFTER SUNSET SHUD SEE THINGS QUIET DOWN. BOTH FRI AND SAT SHUD ONCE AGAIN SEE SUNNY/PTLY SUNNY GIVE WAY TO SCT PM TSTMS AS COLD POOL AT H5 STAYS NEAR/OVERHD WITH ONLY SLIGHT MODIFICATION...AS H8 TEMPS WARM SOME. GREAT LTGCG JUST OUTSIDE OFFICE! SPN
In the hours before
Special weather statement, Jun 15, 11:53 AM EDT, 2 hours 52 minutes before
WVZ042>045-VAZ007-009>020-022>024-032>035-043>047-058-059-NCZ001>006- 018>020-161200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1155 AM EDT THU JUN 15 1995 ...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON... A WEAK COLD FRONT WILL BE IN THE SOUTHERN VIRGINIA/WEST VIRGINIA/NORTHWEST NORTH CAROLINA VICINITY THIS AFTERNOON. WITH MID 70S TO LOWER 80S EXPECTED ACROSS THE REGION THIS AFTERNOON...THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE. MOISTURE IS LIMITED THOUGH...SO ONLY ISOLATED THUNDERSTORMS SHOULD DEVELOP. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH LARGE HAIL THE MAIN THREAT. SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON. NOGUEIRA
Special weather statement, Jun 15, 11:55 AM EDT, 2 hours 50 minutes before
WVZ042>045-VAZ007-009>020-022>024-032>035-043>047-058-059-NCZ001>006- 018>020-161200- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 1155 AM EDT THU JUN 15 1995 ...THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON... A WEAK COLD FRONT WILL BE IN THE SOUTHERN VIRGINIA/WEST VIRGINIA/NORTHWEST NORTH CAROLINA VICINITY THIS AFTERNOON. WITH MID 70S TO LOWER 80S EXPECTED ACROSS THE REGION THIS AFTERNOON...THE ATMOSPHERE WILL BECOME MODERATELY UNSTABLE. MOISTURE IS LIMITED THOUGH...SO ONLY ISOLATED THUNDERSTORMS SHOULD DEVELOP. A FEW OF THESE STORMS COULD BECOME SEVERE...WITH LARGE HAIL THE MAIN THREAT. SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON. NOGUEIRA
Local storm report, Jun 15, 2:29 PM EDT, 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
230 PM EDT WED JUN 15 1995
DATE/TIME COUNTY/CITY EVENT
15/220 PM MONTGOMERY NWSO RNK MET'S WIFE REPORTS
MARBLE SIZE HAIL NORTH SIDE
BLACKSBURG.
SPNLocal storm report, Jun 15, 2:30 PM EDT, 15 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
230 PM EDT WED JUN 15 1995
DATE/TIME COUNTY/CITY EVENT
15/220 PM MONTGOMERY NWSO RNK MET'S WIFE REPORTS
MARBLE SIZE HAIL NORTH SIDE
BLACKSBURG.
SPNThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 2:59 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery | 46 min |
| Jun 15, 3:15 PM EDT | Severe Thunderstorm Warning | RNK | Floyd | 45 min |
| Jun 15, 3:44 PM EDT | Severe Thunderstorm Warning | RNK | Rockbridge | 46 min |
| Jun 15, 4:07 PM EDT | Severe Thunderstorm Warning | RNK | Wythe | 53 min |
| Jun 15, 4:09 PM EDT | Severe Thunderstorm Warning | RNK | Smyth | 51 min |
| Jun 15, 4:36 PM EDT | Severe Thunderstorm Warning | RNK | Amherst | 54 min |
| Jun 15, 5:03 PM EDT | Severe Thunderstorm Warning | RNK | Bedford | 42 min |
| Jun 15, 5:24 PM EDT | Severe Thunderstorm Warning | RNK | Tazewell | 51 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.